Kathleen Walsh, MD, MSc Assistant Professor, Department of Pediatrics, UMass Medical School
University of MassachusettsTel. 508-791-7392Fax: Email:Kathleen.Walsh2@umassmemorial.org
55 Lake Avenue North
Worcester, MA 01655
1998 MD Georgetown University, Washington, DC
2005 MSc Boston University School of Public Health, Boston, MA
Research and Teaching Interests
Dr. Walsh is an Assistant Professor of Pediatrics at the University of Massachusetts Medical School. Her primary research interests include the assessment and prevention of medication errors among children with chronic conditions, the use of information technology to prevent pediatric medication errors, and the effect of race and ethnicity on error rates. She is currently working on a study to improve medication safety among children with cancer. She is also assessing the potential for computerized physician order entry to reduce errors in hospitalized children. Dr. Walsh is a graduate of the Georgetown Medical School and completed her residency training at Brown University. After residency, she completed a fellowship in general academic pediatrics and earned a Master of Science in Epidemiology at Boston University.
Pediatric drug safety, Medication errors
|1. ||Walsh K, Kelly C, Morrow A. Head Start: A Setting for Asthma Outreach and Prevention. Family and Community Health 1999;22(1): 8-37. |
|2.||Walsh KE, Miller MR, Vinci RJ, Bauchner H. Resident education about medical errors. Ambulatory Pediatrics 2004; 4(6):514-517. |
|3.||Walsh KE, Landrigan CP, Adams WG, Vinci RJ, Chessare JB, Cooper MR, Hebert PH, Schainker EG, Bauchner H. Medication Errors Caused by Computer Order Entry. Pediatrics 2008; 121(3): e4. |
|4.||Walsh KE, Ettinger WH, Klugman RA. Physician quality officer: a new model for engaging physicians in quality improvement. Am J Med Qual. 2009 Jul-Aug; 24(4):295-301.|
|5.||Walsh KE. Progress in paediatric electronic prescribing: good, better, best. Qual Saf Health Care. 2010 Aug; 19(4):262-3.|
"Pediatric medication errors are different from medication errors in adult patients."